Hello, I have a condition that looks like a thermoregulatory disorder, but it currently has defied diagnosis.
In cold environments such as airplanes, excessively air-conditioned rooms or outside in cold weather I sometimes get what appears to be (mild) hypothermia. The symptoms are that I feel my body temperature dropping, and if I don't or can't respond quickly I am swept by waves of shaking (not shivering).
This shaking is hard to explain, as it doesn't prevent me from physically moving, but every movement generates another wave and it is the most unpleasant thing I've every experienced (and I've passed kidney stones before, if you need a benchmark!). I'm effectively incapacitated during this time, and it takes several hours to pass. My body begins to reheat itself slowly (I'm pilled under a ton of blankets, still clothed with heaters and electric blankets on at this point), then I begin to overheat and sweat, but I still can't move because of the shaking. So, a bit like a fever, I'm cold and hot at the same time. A friend of mine who witnessed a whole episode once said it reminded her of a diabetic "hypo" (but I've been tested for diabetes, so it isn't that).
Other symptoms are that I don't shiver when I get cold, and friends tell me my hands are hot at the beginning of an episode. My hands very rarely ever get cold, even when I feel very cold. This makes me think that my vascular constriction and shiver mechanisms are not working properly. I'm now 45, and this condition has got a lot worse in the last 10 years: I had a much milder version of it when I was younger (when I used to shiver and my hands got cold). My father also has the same condiiton, although he has the mild version.
I live in London (UK), and have seen a number of specialists about this, but they can't work out what is going on, although they do agree that it appears to be a thermoregulatory issue (rather than, e.g. some mostly dormant exotic disease).
Any help would be greatly appreciated.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?